Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 24, NWS Jackson, MS

March 8, 2015Noxubee County, Mississippi

NWS Jackson, MS issued this river flood warning at Mar 8, 2015, 8:23 PM CDT for Noxubee County, Mississippi. It took effect at Mar 11, 2015, 11:47 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2015, 8:23 PM CDT (01:23 UTC)
In effect from
Mar 11, 2015, 11:47 PM CDT
Expired
Mar 12, 2015, 1:00 PM CDT
In force
13 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Noxubee River at Macon (MCNM6). The gauge peaked at 21.04 ft at Mar 11, 2015, 5:00 PM CDT.

actionminormoderate203003/0903/1003/1103/1203/13
Action stage
27 ft
Minor stage
28 ft
Moderate stage
35 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 8, 3:23 PM CDT, 5 hours earlier.

Area forecast discussion, Mar 8, 3:23 PM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SUN MAR 8 2015

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...PROLONGED PERIOD OF
WET WEATHER BEGINNING TO TAKE SHAPE THIS AFTERNOON AS VEIL OF LIGHT
RAIN SPREADS ACROSS THE NORTHWESTERN THIRD AT THE MOMENT. THIS FIRST
SLUG OF PRECIPITATION WILL BE RATHER LIGHT AND SERVE MORE TO MOISTEN
UP THE LOWER LEVELS FOR WHAT IS TO COME LATER IN THE FORECAST PERIOD.

AT THE SURFACE...HIGH PRESSURE HAS BEGUN RETREATING OFF TO THE EAST
ALLOWING LOW LEVEL FLOW TO BECOME MORE EASTERLY AND EVENTUALLY
SOUTHEASTERLY HELPING INCREASE LOW LEVEL MOISTURE. IN THE MID
LEVELS...SW FLOW HAS ALREADY DEVELOPED OVER THE COASTAL CONUS STATES
AS TROF MOVES OUT OF THE BAJA REGION AND DIGGING SOUTH OVER OLD
MEXICO.

AS THE FLOW CONTINUES TO AMPLIFY...DEEP ISENTROPIC ASCENT WILL LEAD
TO CONTINUED DEVELOPMENT OF WIDESPREAD RAINFALL OVERNIGHT AND DURING
THE DAY MONDAY. AS WIND FIELDS INCREASE IN RESPONSE TO PROXIMITY OF
FAVORED QUADRANT OF UPPER LEVEL JET...WARM ADVECTION ALONG WITH
LATENT HEATING WILL LEAD TO A GRADUAL TROFFINESS AND EVENTUALLY
FRONTOGENESIS OVER THE LOWER MS VALLEY REGION MONDAY NIGHT. IN THE
IMMEDIATE VICINITY TO WHERE THIS BOUNDARY SETS UP SOME SUBSTANTIAL
RAINFALL MAY OCCUR LATE MONDAY NIGHT THROUGH TUESDAY NIGHT GIVEN
MOISTURE AVAILIBILITY THAT WILL EVENTUALLY BE IN PLACE. ANOMALOUSLY
HIGH PW VALUES NEAR 1.7 INCHES WILL SURGE INLAND WITH THE WARM
SECTOR LATE MONDAY NIGHT/EARLY TUESDAY MORNING.

WITH DEEP MOISTURE IN PLACE TUESDAY...WILL EASILY SEE A MORE
TROPICAL NATURE TO THE PRECIPITATION. WHILE AREAS NEAR THE BOUNDARY
WILL SEE WIDESPREAD SHOWERS AND A FEW CLAPS OF THUNDER...OUTSIDE THE
BOUNDARY WILL BE CHARACTERIZED BY SCATTERED TO NUMEROUS SHOWERS
PEPPERED ACROSS THE LANDSCAPE. AT THE MOMENT...THE HEAVIEST RAINFALL
LOOKS TO BE CONFINED PRIMARILY TO OUR MS COUNTIES AS THE FRONTAL
BOUNDARY SETS UP NEAR THE MS RIVER. RAINFALL AMOUNTS IN THESE AREAS
COULD EASILY AVERAGE AROUND 2 INCHES...WITH LOCALLY HIGHER
AMOUNTS./26/

.LONG TERM...WEDNESDAY THROUGH MONDAY...VERY WET WEATHER PATTERN
WILL PERSIST DURING FIRST HALF OF LONG TERM PERIOD. WED SHOULD BE A
BIT OF A TRANSITION DAY AS RATHER POTENT MID/UPPER LEVEL IMPULSE
EJECTS TOWARD REGION OUT OF DEEP TROUGH EXTENDING SW FROM SOUTHERN
PLAINS INTO MEXICO. THIS WILL RESULT IN WEAK SFC CYCLOGENESIS OVER
GULF WHICH WILL HELP SPREAD ANOMALOUSLY HIGH MOISTURE BACK NW ACROSS
ENTIRE FORECAST AREA. AREA WILL LIE IN RIGHT ENTRANCE REGION OF
ANTICYCLONICALLY CURVED JET TO OUR N...AND SLOWLY EJECTING WAVE WILL
RESULT IN BROAD LIFT WITH WIDESPREAD RAIN/TSRA ACROSS AREA FROM WED
NIGHT INTO EARLY FRI.

GFS/EC SHOW PW VALUES IN 1.5 TO 1.75" RANGE THROUGH THIS
PERIOD...WHICH IS AT CLIMO MAX FOR TIME OF YEAR. STREAMLINE
FORECASTS SHOW DEEP LAYER MOISTURE TRANSPORT FROM EAST PAC...GULF
AND CARIBBEAN CONVERGING OVER AREA...SUGGESTING HEAVY RAINFALL
TOTALS FROM HERE NE. GFS/EC GENERALLY AGREE ON QPF TOTALS OF 3-6"
NEXT 5 DAYS FROM SC MS NE THROUGH GOLDEN TRIANGLE INTO N AL. WHILE
ATMOSPHERE DOES NOT LOOK TO STRONGLY DESTABILIZE...MODEL SOUNDINGS
SUGGEST TALL...NARROW CAPE AREAS FAVORABLE FOR EFFICIENT RAINFALL
PRODUCING TSRA. FACT THAT THIS SYSTEM WILL BE BUMPING INTO VERY
STRONG RIDGE TO OUR EAST SUGGESTS SLOW EASTWARD MOVEMENT...
INCREASING RISK FOR TRAINING AND LOCALLY HIGHER RAINFALL TOTALS.
CONTINUED MENTION OF HEAVY RAIN/FLOODING IN HWO.

AS WE GO INTO THE WEEKEND...GENERALLY EXPECT A DRIER WEATHER PATTERN
AS THU/FRI WAVE LIFTS NE INTO LOWER GREAT LAKES REGION. MODELS
SUGGEST A NEW MID/UPPER LEVEL LOW DEVELOPS OVER NW MEXICO AND
MEANDERS S...RESULTING IN TRANSIENT RIDGING AND LESS PRECIP CHANCES
LATE IN LONG TERM PERIOD. WILL GO ALONG WITH THIS IDEA FOR
NOW...WITH CAVEAT THAT HAVING AN UPPER LOW OVER MEXICO COULD MEAN
RETURN OF PRECIP CHANCES MORE QUICKLY THAN CURRENTLY ADVERTISED./8/

&&

.AVIATION...LIGHT RAIN HAS OVERSPREAD MUCH OF THE NW 1/2 OF THE AREA
AT MID AFTERNOON. THIS RAIN IS FALLING OUT OF A MID DECK INTO A VERY
DRY SUBCLOUD LAYER...HENCE THERE HAS BEEN LITTLE LOWERING OF CIGS OR
VSBYS. AFTER 03Z BETTER INFLUX OF LOW LEVEL MOISTURE WILL RESULT IN
DETERIORATING CONDITIONS WITH WIDESPREAD IFR CONDITIONS DEVELOPING
BY 09Z-12Z AS RAIN PERSISTS. IFR CONDITIONS SHOULD CONTINUE MUCH OF
MONDAY./8/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       47  61  57  72 /  68  92  99 100
MERIDIAN      47  61  57  73 /  29  77 100 100
VICKSBURG     47  60  57  70 /  88  95  99 100
HATTIESBURG   49  62  61  75 /  26  67  86  89
NATCHEZ       48  62  60  70 /  88  89  93 100
GREENVILLE    44  55  52  67 /  86  96 100  89
GREENWOOD     45  56  54  69 /  84  95  98 100

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 8, 2:16 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT SUN MAR 8 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
216 PM CDT SUN MAR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

FLOODING IS POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA AND MUCH OF
MISSISSIPPI FROM LATE MONDAY NIGHT INTO TUESDAY NIGHT. AFTER PERIODS
OF LIGHT TO MODERATE RAIN TONIGHT INTO MONDAY...HEAVIER RAIN WITH
EMBEDDED THUNDERSTORMS ARE EXPECTED LATE MONDAY NIGHT INTO TUESDAY
NIGHT. RAINFALL TOTALS OF TWO TO FOUR INCHES WITH LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE BY TUESDAY NIGHT...WHICH WOULD RESULT IN
SOME FLOODING CONCERNS.

A VERY WET WEATHER PATTERN IS EXPECTED FOR MUCH OF THIS WEEK...AND
ADDITIONAL ISSUES WITH HEAVY RAIN AND FLOODING ARE POSSIBLE DURING
THE LATTER PART OF THE WEEK...ESPECIALLY OVER THE EASTERN HALF OF
MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

8

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:23 PM CDTRiver Flood WarningJANClay5 days
Mar 9, 10:37 AM CDTRiver Flood WarningJANLeake13 days
Mar 9, 10:37 AM CDTRiver Flood WarningJANLeake13 days
Mar 9, 10:37 AM CDTRiver Flood WarningJANLeake5 days
Mar 9, 10:37 AM CDTRiver Flood WarningJANLeake12 days
Mar 9, 10:58 AM CDTRiver Flood WarningJANCopiah, Simpson5 days
Mar 9, 10:58 AM CDTRiver Flood WarningJANLawrence9 days
Mar 9, 11:22 AM CDTRiver Flood WarningJANCarroll, Leflore7 days

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.